Alert archive / Missouri / Wind Advisories in 2020

Wind Advisory 3, NWS Springfield, MO

June 9, 2020Bourbon County, Cherokee County, Crawford County, Kansas; 10 counties in Missouri

NWS Springfield, MO issued this wind advisory at Jun 9, 2020, 2:57 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 10 counties in Missouri. It took effect at Jun 9, 2020, 9:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2020, 2:57 AM CDT (07:57 UTC)
In effect from
Jun 9, 2020, 9:00 PM CDT
Expired
Jun 10, 2020, 6:41 AM CDT
In force
10 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

629 
WWUS73 KSGF 090757
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
257 AM CDT Tue Jun 9 2020

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-092000-
/O.NEW.KSGF.WI.Y.0003.200610T0600Z-200610T1700Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
257 AM CDT Tue Jun 9 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON CDT WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...From 1 AM to noon CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A strong cold front will bring gusty winds
  on the order of 35-45 MPH to parts of eastern Kansas and western
  Missouri late tonight into early Wednesday. A few gusts to 50
  MPH cannot be ruled out.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
901 
WWUS73 KSGF 091855
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
155 PM CDT Tue Jun 9 2020

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-100700-
/O.EXT.KSGF.WI.Y.0003.200610T0200Z-200610T1700Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
155 PM CDT Tue Jun 9 2020

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CDT
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...From 9 PM this evening to noon CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Titus
793 
WWUS73 KSGF 100427
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1127 PM CDT Tue Jun 9 2020

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-101630-
/O.CON.KSGF.WI.Y.0003.000000T0000Z-200610T1700Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
1127 PM CDT Tue Jun 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...Until noon CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Raberding
532 
WWUS73 KSGF 101141
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
641 AM CDT Wed Jun 10 2020

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-101245-
/O.CAN.KSGF.WI.Y.0003.000000T0000Z-200610T1700Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
641 AM CDT Wed Jun 10 2020

...WIND ADVISORY IS CANCELLED...

Wind gusts have largely been below the 45 MPH threshold needed for
a Wind Advisory. Therefore, the advisory has been cancelled early.
Still, it will remain breezy all morning and some occasional gusts
to 40 MPH can be expected in areas generally along and west of the
Interstate 49 corridor until Noon.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jun 8, 10:59 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 8, 10:59 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1059 PM CDT Mon Jun 8 2020

.SHORT TERM...(This evening through Tuesday)
Issued at 247 PM CDT Mon Jun 8 2020

Cristobal continues to dominate weather concerns.

Heavy rainfall and flooding continues to be the primary hazard
this event and QPF forecast remains on track. Still advertising
widespread 2-3" of rain along and east of Highway 65 with locally
higher amounts of 4+". This is expected to lead to widespread
flash flooding and increases in river levels. West of 65, the
expectation is for a quick cutoff in precip amounts from east to
west, with little to perhaps no rain expected across far western
MO and far southeast KS. Exactly where this cutoff occurs is
still in flux and could be as far east as Highway 65 and as far
west as far western MO. The Flash Flood Watch remains in effect
into Tuesday morning.

SPC added a marginal risk for low end tornadoes over the far
southeastern CWA this evening with potential for low-topped
supercells. Can't rule this out, but overall risk is low.

Most precip should clear on by noon Tuesday. Attention then turns
to a marginal severe risk Tuesday evening associated with a cold
front a impressive shortwave. Plenty of forcing and shear, but
airmass will be quite dry and instability is in question.
Therefore, there is still uncertainty with timing, coverage, and
intensity of convection Tuesday evening.

Gusty winds of 30-40 mph are expected Tuesday afternoon through
Tuesday evening.

.LONG TERM...(Tuesday Night through Monday)
Issued at 247 PM CDT Mon Jun 8 2020

Can't rule out some showers Wednesday as the shortwave moves
nearby. Otherwise, the rest of the forecast period looks dry and
cooler for the most part.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1100 PM CDT Mon Jun 8 2020

Rainfall from the remnants of Tropical Storm Cristobal have moved
into the area and will continue to impact portions of the Missouri
Ozarks into the overnight hours.

MVFR to IFR conditions will occur within the widespread rainfall.
There will be embedded heavier bands of rain which will produce
IFR to LIFR conditions.

The low associated with Cristobal will lift north into the area
overnight which will make the winds light and variable.

As the low lift north the rain will end from south to north
Tuesday morning. Winds will also pick up out of the south to
southeast on the back side of the low.

A front will move east through the area Tuesday afternoon and
evenings. If enough instability can be realized and the cap
weaken enough, scattered storms would be possible along the front.

Winds will be quite gusty out of the southwest Tuesday afternoon
and evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 10 AM CDT Tuesday for MOZ055>058-068>071-
     079>083-089>092-094>098-102>106.

KS...NONE.
&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Wise
Hazardous weather outlook, Jun 8, 10:36 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1036 PM CDT Mon Jun 8 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1036 PM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Widespread rainfall amounts of one to three inches are expected
to fall across areas generally east of I-49 through early Tuesday
morning. Some locally heavier amounts of four to five inches will
be possible with heavier embedded bands. This heavy rainfall will
leading to rises of area creeks, streams, and rivers leading to
the potential for flash flooding for flood prone areas including
low water crossings.

Wind gusts will approach 30 mph overnight, especially across
south central Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Residual flooding from rainfall this evening into Tuesday morning
is expected.

Severe thunderstorms will be possible late Tuesday afternoon into
early Tuesday night. Large hail, damaging winds, and perhaps a
tornado or two are possible. Confidence in timing, coverage, and
strength of storms is limited at this time.

Wind gusts of 30-40 mph are possible Tuesday afternoon into
Wednesday, especially  across southeast Kansas and western
Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:15 AM CDTAreal Flood WarningSGFOzark, Taney15 hr
Jun 9, 1:04 AM CDTFlash Flood WarningSGFChristian, Taney9 hr
Jun 9, 2:24 AM CDTAreal Flood WarningSGFDouglas, Howell, Texas, Wright12 hr
Jun 9, 3:55 AM CDTAreal Flood WarningSGFChristian, Greene, Polk, Stone11 hr
Jun 9, 4:29 AM CDTAreal Flood WarningSGFBenton, Hickory10 hr
Jun 9, 6:27 AM CDTAreal Flood WarningSGFDallas, Laclede, Webster, Wright8 hr
Jun 9, 6:32 AM CDTAreal Flood WarningSGFCamden, Morgan8 hr
Jun 9, 8:57 AM CDTRiver Flood WarningSGFPulaski22 hr
Jun 9, 8:57 AM CDTRiver Flood WarningSGFPhelps35 hr
Jun 9, 9:30 AM CDTAreal Flood WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski5 hr
Jun 9, 11:25 AM CDTAreal Flood WarningSGFChristian, Douglas, Greene, Webster, Wright3 hr
Jun 9, 2:41 PM CDTAreal Flood WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Maries and 4 more12 hr
Jun 9, 2:44 PM CDTAreal Flood WarningSGFChristian, Dallas, Douglas, Greene, Howell, Laclede and 6 more12 hr

Nearby

Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.